Rocky Mountain Journal of Mathematics

The Birth of Homological Algebra

Peter Hilton

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 32, Number 4 (2002), 1101-1107.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181070011

Digital Object Identifier
doi:10.1216/rmjm/1181070011

Mathematical Reviews number (MathSciNet)
MR1987596

Zentralblatt MATH identifier
1029.18001

Citation

Hilton, Peter. The Birth of Homological Algebra. Rocky Mountain J. Math. 32 (2002), no. 4, 1101--1107. doi:10.1216/rmjm/1181070011. https://projecteuclid.org/euclid.rmjm/1181070011


Export citation

References

  • E. Čech, Höherdimensionale Homotopiegruppen, Verh. Internat. Math. Kong., Zürich, 1932, 203.
  • J. Dieudonné, Les débuts de la topologie algébrique, Exposition. Math. 3(4) (1985), 347-358.
  • B. Eckmann, Der Cohomologie Ring einer beliebigen Gruppe, Comment. Math. Helv. 18 (1946), 232-282.
  • S. Eilenberg, Cohomology and continuous mappings, Ann. of Math. 41 (1940), 231-251.
  • S. Eilenberg and S. MacLane, Relations between homology and homotopy groups of spaces, Ann. of Math. 46 (1945), 480-509.
  • H. Freudenthal, Der Einfluss der Fundamentalgruppe auf die Bettischen Gruppen, Ann. Math. 47 (1946), 274-316.
  • P. Hilton, The birth of homological algebra, Exposition. Math. 5 (1987), 137-142.
  • P. Hilton and U. Stammbach, A course in homological algebra, 2nd ed., Graduate Texts in Math., Springer, New York, 1996.
  • H. Hopf, Fundamentalgruppe and zweite Bettische Gruppe, Comment. Math. Helv. 14 (1941/2), 257-309.
  • --------, Über die Bettischen Gruppen, die zu einer beliebigen Gruppe gehören, Comment. Math. Helv. 17 (1944/5), 39-79.
  • W. Hurewicz, Beiträge zur Topologie der Deformationen I-IV, Proc. Kon. Akad. von Wet. Amsterdam 38 (1935), 112-119, 521-528; 39 (1936), 117-126, 215-224.
  • S. MacLane, Origins of the cohomology of groups, Topology and Algebra, Mon. 26, Enseign. Math. (1978), 191-219.
  • U. Stammbach, Über die ganzzahlige Homologie van Gruppen, Exposition. Math. 3(4) (1985), 359-372.